Alert archive / Vermont / Wind Advisories in 2010

Wind Advisory 2, NWS Burlington, VT

January 28, 20104 counties in New York; 11 counties in Vermont

NWS Burlington, VT issued this wind advisory at Jan 28, 2010, 12:37 PM EST for 4 counties in New York; 11 counties in Vermont. It took effect at Jan 28, 2010, 1:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2010, 12:37 PM EST (17:37 UTC)
In effect from
Jan 28, 2010, 1:00 PM EST
Expired
Jan 28, 2010, 9:42 PM EST
In force
9 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 11 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2010-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2010-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

148 
WWUS71 KBTV 281737
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1237 PM EST THU JAN 28 2010

...STRONG GUSTY WINDS EXPECTED ACROSS THE NORTH COUNTRY...

.AN ARCTIC COLD FRONT WILL MOVE ACROSS VERMONT AND NORTHERN NEW
YORK THROUGH EARLY EVENING. STRONG WEST TO NORTHWEST WINDS OF 25
TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP BEHIND THE FRONT BY
THIS EVENING AND CONTINUE THROUGH MUCH OF TONIGHT.

NYZ026>031-034-035-087-VTZ001>012-016>019-290900-
/O.NEW.KBTV.WI.Y.0002.100128T1800Z-100129T0900Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1237 PM EST THU JAN 28 2010

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY FOR VERMONT AND NORTHERN NEW YORK FOR WIND GUSTS TO 50
MPH...WHICH IS IN EFFECT UNTIL 4 AM EST FRIDAY.

* WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
  EXPECTED TO DEVELOP BY THIS EVENING AND CONTINUE THROUGH TONIGHT.

* THESE STRONG WINDS MAY PRODUCE ISOLATED POWER OUTAGES AND WILL
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH HIGHER GUSTS ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

MB
1 follow-up statement
641 
WWUS71 KBTV 290242
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
942 PM EST THU JAN 28 2010

...WIND ADVISORY HAS BEEN CANCELLED...

.A MODERATE NORTHWESTERLY GRADIENT FLOW WILL PERSIST OVERNIGHT AND
THROUGH THE DAYLIGHT HOURS ON FRIDAY ACROSS THE NORTH COUNTRY
FOLLOWING PASSAGE OF AN ARCTIC COLD FRONT AND AREA OF SURFACE LOW
PRESSURE TO OUR EAST. COMBINED WITH STEEP LOW-LEVEL LAPSE RATES...
SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED
THROUGH MUCH OF FRIDAY. WHILE THESE WINDS WILL CONTRIBUTE TO AREAS OF
BLOWING SNOW AND LOW WIND CHILL READINGS...THE MAGNITUDE OF THE
WIND IS EXPECTED TO REMAIN BELOW WIND ADVISORY CRITERIA. THIS HAS
PROMPTED CANCELLATION OF THE WIND ADVISORY AT THIS TIME. 

NYZ026>031-034-035-087-VTZ001>012-016>019-290345-
/O.CAN.KBTV.WI.Y.0002.000000T0000Z-100129T0900Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
942 PM EST THU JAN 28 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND
ADVISORY ACROSS THE NORTH COUNTRY.

WINDS DURING THE OVERNIGHT HOURS AND DURING THE DAY FRIDAY ARE
GENERALLY EXPECTED FROM THE NORTHWEST AT 15 TO 25 MPH WITH GUSTS
UP TO 35 MPH AT TIMES. WHILE THESE WINDS WILL CONTRIBUTE TO VERY
LOW WIND CHILL READINGS AREAWIDE AND LOCALIZED BLOWING SNOW...THE
OVERALL MAGNITUDE OF WIND GUSTS IS EXPECTED TO REMAIN BELOW
ADVISORY CRITERIA.

IF YOU PLAN TO TRAVEL...BE ADVISED THAT MODERATELY STRONG WINDS
WILL CONTRIBUTE TO VERY LOW WIND CHILL READINGS AND REDUCED
VISIBILITY AT TIMES IN BLOWING SNOW OVERNIGHT AND THROUGH THE DAY
ON FRIDAY. 

$$

BANACOS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Jan 28, 12:33 PM EST, 4 minutes earlier.

Area forecast discussion, Jan 28, 12:33 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1233 PM EST THU JAN 28 2010

.SYNOPSIS...
LAKE EFFECT SNOW AND SNOW SHOWERS WILL INCREASE IN AREAL COVERAGE
AND INTENSITY ACROSS MUCH OF THE AREA TODAY AS AN ARCTIC COLD FRONT
SWEEPS ACROSS THE REGION. LINGERING SNOW SHOWERS AND FLURRIES WILL
SLOWLY WANE ACROSS THE NORTHERN MOUNTAINS TONIGHT INTO FRIDAY AS
MUCH COLDER AIR SURGES INTO THE AREA. HIGH PRESSURE WILL GENERALLY
PROVIDE FAIR AND DRY WEATHER FROM SATURDAY ONWARD INTO EARLY NEXT
WEEK...THOUGH TEMPERATURES WILL LIKELY REMAIN ON THE CHILLY SIDE.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1226 PM EST THURSDAY...QUICK UPDATE TO FCST TO HOIST WIND
ADVISORY FOR ENTIRE FA FROM 18Z THRU 09Z TONIGHT. EXPECT WEST TO
NORTHWEST WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH
THIS AFTERNOON INTO TONIGHT. SOUNDINGS SHOW TWO POTENTIAL BURSTS OF WINDS
ACRS OUR FA THRU TONIGHT...WITH TOP OF THE MIX LAYER SUPPORTING
SFC GUSTS TO 50 MPH. FIRST...PERIOD OF GUSTY WINDS WL OCCUR BTWN
19Z-22Z ACRS WESTERN CWA...BTWN 23Z-01Z CPV...AND AROUND 02Z FOR
CENTRAL/EASTERN VT ZNS. THEN NEXT BURST OF WINDS OCCURS BTWN 03Z-
09Z ASSOCIATED WITH SECONDARY SURGE OF ARCTIC AIR ACRS OUR FA. IN
ADDITION...WL BE ISSUING CHILL WARNINGS/ADVISORIES WITH AFTN
PACKAGE. MORE LATER.

OVERALL FCST IN EXCELLENT SHAPE THIS MORNING WITH CRNT RADAR
SHOWING LAKE EFFECT SNOW BAND ACRS NORTHERN NEW YORK ATTM.
OVERNIGHT OBS AND COOP REPORTS SHOW MAINLY 1 TO 4 INCHES FELL ACRS
NORTHERN NY...WITH 5 TO 6 INCHES IN HANNAWA FALLS TO CANTON. CRNT
WARNING LOOKS GOOD GIVEN RADAR TRENDS AND LATEST SNOWFALL REPORTS.
THINKING TOTALS BTWN 6 AND 12 INCHES IN WARNING WITH 3 TO 6 INCHES
IN ADVISORY AREAS ACRS NNY INTO NVT. OTHERWISE...EXPECT SCATTERED
TO NUMEROUS SNOW SHOWERS TO DEVELOP ACRS MOST OF THE CWA THIS
AFTN...AS LAPSE RATES STEEPEN AND MOISTURE INCREASES FROM COOLING
ALOFT AND LAKE MOISTURE INTERACTION AHEAD OF ARCTIC BOUNDARY.
SOUTHWEST TO WEST WINDS WL LIMIT QPF/SNOWFALL AMOUNTS ACRS
CPV...BUT SOME ENHANCEMENT WL BE POSSIBLE NEAR JAY PEAK...WHERE
ADVISORY IS IN EFFECT.

TEMPS/WINDS...LATE THIS AFTN AND INTO TONIGHT WINDS WL INCREASE
AND STRONG LLVL CAA WL DEVELOP. PROGGED 85H TEMPS WL DROP BTWN -25
AND -28C BY 12Z FRIDAY...WHICH WL PRODUCE SFC TEMPS WELL BLW 0F AT
SLK/MSS AND MTNS TO SINGLE DIGITS ELSEWHERE FOR LOWS TONIGHT.
THESE VERY COLD TEMPS...COMBINED WITH WEST WINDS AT 10 TO 30
MPH...WL CREATE VERY COLD WIND CHILL READINGS...WITH ADVISORIES
AND POSSIBLE WARNINGS NEEDS FOR THIS AFTN PACKAGE. TEMPS MAY
STRUGGLE TO REACH 0F AT SLK AND SINGLE DIGITS ACRS THE CPV AND
MOST OF VT. IN ADDITION...AREAS OF BLOWING/DRIFTING SNOW WL BE
POSSIBLE ACRS NNY AND THE NORTHERN MTNS OF VT.

ACTIVE WEATHER DAY IN STORE FOR THE REGION AS POTENT ARCTIC COLD
FRONT WILL PUSH QUICKLY EASTWARD ACROSS THE AREA WITH SCATTERED TO
NUMEROUS SHSN IN MOST AREAS. A QUICK LOOK AT THIS MORNING'S PROGS
SHOWING CURRENT LES/WINTER WX ADVSYS FOR NRN NY LOOK RIGHT ON
TRACK. PERSISTENT AND MOIST SOUTHWESTERLY PRE-FRONTAL FLOW SHOULD
CONTINUE ACROSS THE LK ONTARIO SNOWBELTS THIS MORNING...AND
INCREASE IN AREAL COVERAGE AND INTENSITY AS FRONTAL BNDRY NEARS
TOWARD MIDDAY. AS THIS OCCURS...SNOW BANDS SHOULD EXPAND AND
LENGTHEN SUCH THAT MUCH OF NRN NY WILL LIKELY EXPERIENCE SEVERAL
HOURS OF ACCUM SNOWS TODAY ALONG WITH POSSBL SQUALLS. EVEN THE
HINT THAT SOME OF THE ACTIVITY MAY EXTEND INTO THE FAR NRN CHVLY
FROM KPBG EAST TO KFSO AND THIS WILL HAVE TO BE WATCHED CLOSELY.
ADDITIONALLY...DUE TO THE ORIENTATION OF DOWNSTREAM MOISTURE
TRANSPORT...HAVE ALSO OPTED TO ISSUE WINTER ADVSYS FOR THE FAR NRN
GREENS THIS AFTERNOON/EVENING. THIS POTENTIAL IS HIGHLIGHTED
NICELY IN THIS MORNING'S NAM12 BNDRY LYR MOISTURE CONV AND
FRONTOGENETICAL FIELDS AND BASED OFF THIS INFORMATION WOULD EXPECT
TO SEE A NICE 3-6 INCH SNOWFALL FROM THE
BAKERSFIELD/BELVIDERE/LOWELL AREAS NORTH TO MONTGOMERY/JAY/TROY
VCNTY BY THIS EVENING. ELSEWHERE...WITH POST-FRONTAL FLOW VEERING
MORE WESTERLY THAN NORTHWESTERLY...EXPECTING LIGHTER ACCUM
GENERALLY IN THE DUSTING TO POSSBLY 3 INCH RANGE...WITH LOWEST
TOTALS LIKELY IN THE CENTRAL/SRN CHVLY WHERE ENHANCED ADIRONDACK
BLOCKING LIKELY TO SET UP. MAX TEMPS TRICKY TO SAY THE LEAST AS
BNDRY LYR TO 925 MB TEMPS DROP SHARPLY BEHIND FRONTAL PASSG. HAVE
THUS MENTIONED MORNING TO MIDDAY HIGHS FROM THE CHVLY WEST WITH
TEMPERATURES FALLING INTO THE TEENS/20S BY THE AFTERNOON HOURS
WHICH MAY BE A TAD CONSERVATIVE ACROSS OUR NRN NY ZONES AS
STRENGTH OF CAA QUITE STRONG. FURTHER EAST A MORE DIURNAL TREND
EXPECTED.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
AS OF 410 AM EST THURSDAY...BY THIS EVENING FRONTAL BNDRY SWEEPS
WELL EAST OF THE AREA WITH NUMEROUS SHSN ACROSS THE NRN MTNS SLOWLY
WANING OVERNIGHT. ONLY SCT LIGHT SHSN/FLURRIES EXPECTED IN MOST
OTHER LOCNS AS BLUSTERY WEST TO NORTHWEST FLOW DEVELOPS ACROSS THE
ENTIRE REGION. INDEED...A QUICK LOOK AT SOUNDING PROGS INDICATES
STEEP LL LAPSE RATES AND AMPLE MIXING POTL OVERNIGHT IN ALL AREAS
WHERE GUSTS IN THE 30-40 MPH RANGE QUITE LIKELY...ESP IN THE
CHAMPLAIN/CT RVR VALLEYS WHERE DOWNSLOPING EFFECTS SHOULD BE
MAXIMIZED. TEMPS TO FALL QUICKLY OVERNIGHT DESPITE A GOOD DEAL OF
CLOUD COVER WITH READINGS BOTTOMING OUT FROM 5 ABV TO 5 BELOW NORTH
AND 5 TO 10 ABV SOUTH BY FRIDAY MORNING. SOME INDICATIONS THAT WIND
CHILL CONCERNS MAY BECOME AN ISSUE LATER TONIGHT ACROSS OUR
DACKS...BUT DUE TO CURRENT WINTER WX HEADLINES WILL NOT ATTEMPT TO
OVER COMPLICATE CURRENT PACKAGE AND DEFER TO LATER SHIFTS FOR FURTHER
ANALYSIS.

OUTSIDE SCT LIGHT SHSN/FLURRIES ACROSS THE NRN MTNS FRI/FRI
EVENING...MAINLY DRY WEATHER EXPECTED FOR THE REMAINDER OF THE SHORT
TERM AS BROAD SFC HIGH PRESSURE BUILDS EASTWARD FROM THE GREAT
LAKES/SC CANADA. TEMPS WILL BE QUITE CHILLY ON FRIDAY AS STRONG CAA
CONTINUES THROUGH MUCH OF THE DAY AND EXPECT READINGS TO STRUGGLE
UPWARD ONLY A FEW DEGREES FROM PRIOR MORNING LOWS. THIS SHOULD BE
THE COLDEST DAY OF THE 7-DAY FCST PERIOD. SOME WIND CHILL CONCERNS
ALSO POSSBL HERE AND INTO THE OVERNIGHT HOURS ON FRIDAY AS
WELL...THOUGH WITH BROAD CYCLONIC FLOW ALOFT HAVE OFFERED SCT/BKN
CLOUD COVER WHICH SHOULD TEMPER A TOTAL FREE FALL IN TEMPS.

BY SATURDAY AFOREMENTIONED SFC HIGH BUILDS INTO THE REGION AS SKIES
TREND CLR/PC. STILL ON THE CHILLY SIDE THROUGH SLIGHTLY MILDER THAN
FRIDAY AS AIRMASS SLOWLY MODERATES.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 220 AM EST THURSDAY...SMALL UPPER TROF TO CROSS THE REGION
SATURDAY NIGHT...WITH A WEAK VORT PASSING TO OUR NORTH. FOR NOW
LOOKS LIKE NOT ENOUGH FORCING OR MOISTURE TO INCLUDE MENTION OF
PRECIP. THE SUNDAY A WEAK SURFACE LOW WILL CROSS TO OUR NORTH AND
WILL MENTION SLIGHT CHANCE FOR SNOW SHOWERS ACROSS OUR NORTHERN
ZONES. STRONGER VORT TO CROSS THE REGION SUNDAY NIGHT...AND HAVE
MENTIONED CHANCE FOR SNOW SHOWERS DURING THAT TIME. THEN SURFACE
HIGH PRESSURE WILL RIDGE OVER THE AREA FOR MONDAY AND MONDAY
NIGHT...THEN SLIDING OFF THE COAST ON TUESDAY. LOW PRESSURE
SYSTEM APPROACHES FROM THE GREAT LAKES REGION TUESDAY NIGHT INTO
WEDNESDAY...DEEP MOISTURE ASSOCIATED WITH THIS SYSTEM...UPPER
TROF AND VORT MAX SO HAVE MENTIONED CHANCE FOR SNOW SHOWERS SINCE
ITS 144+ HOURS AWAY. LOW WILL ACTUALLY CROSS THE FORECAST AREA ON
WEDNESDAY...WITH YET ANOTHER RIDGE OF HIGH PRESSURE FOLLOWING IT
FOR WEDNESDAY INTO THURSDAY AND BEYOND.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
THROUGH 12Z FRIDAY...LAKE EFFECT SNOW SHOWERS WILL AFFECT TAF
SITES KSLK/KMSS THROUGH EARLY THIS AFTERNOON. ARCTIC FRONT WILL
BRING WIDESPREAD SNOW SHOWERS TO THE ENTIRE REGION THIS AFTERNOON.
PREVAILING MVFR CONDITIONS AT KMSS/KSLK...LOWERING AT TIMES TO IFR
THRU THE PERIOD. PREVAILING CONDITIONS AT REST OF TAF SITES WILL
BE VFR THRU 18Z THURS...LOWERING AT TIMES TO MVFR IN WIDELY
SCATTERED SNOW SHOWERS. AFTER 18Z THURSDAY...EXPECT MVFR TO OCNL
IFR AT ALL SITES IN SNOW SHOWERS AND POSSIBLE SQUALLS. WINDS WILL
BE SOUTHWEST 10-20 KTS AT KMSS/KSLK...AND MOSTLY 5 TO 10 KTS AT
REST OF SITES THROUGH THIS MORNING. WINDS WILL INCREASE TO
SOUTHWEST 15 GUSTING 25 KTS DURING THURSDAY...SHIFTING TO WEST
WITH PASSAGE OF FRONT BETWEEN 20Z-23Z. SKIES WILL BECOME SCATTERED
VERY EARLY FRIDAY MORNING...THOUGH WINDS WILL REMAIN GUSTY OUT OF
THE WNW.

OUTLOOK 12Z FRIDAY THROUGH MONDAY...

12Z FRI-18Z FRI...MAINLY VFR. LOCAL MVFR IN SNOW SHOWERS
KSLK/KMPV.
18Z FRI-18Z SUN...VFR AREAWIDE UNDER HIGH PRESSURE.
18Z SUN-12Z MON...OCCASIONAL MVFR IN SNOW SHOWERS AS COLD FRONT
MOVES ACROSS AREA.
12Z MON-00Z TUE...MAINLY VFR UNDER HIGH PRESSURE.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WIND ADVISORY UNTIL 4 AM EST FRIDAY FOR VTZ001>012-016>019.
     WINTER WEATHER ADVISORY UNTIL 1 AM EST FRIDAY FOR VTZ003-006-
     016.
NY...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR NYZ026-
     027-030-031-034.
     WIND ADVISORY UNTIL 4 AM EST FRIDAY FOR NYZ026>031-034-035-087.
     LAKE EFFECT SNOW WARNING UNTIL 7 PM EST THIS EVENING FOR
     NYZ029-087.

&&

SYNOPSIS...JMG
NEAR TERM...JMG/TABER
SHORT TERM...JMG
LONG TERM...NEILES
AVIATION...NEILES
Hazardous weather outlook, Jan 28, 4:23 AM EST, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
423 AM EST THU JAN 28 2010

NYZ029-087-290930-
SOUTHEASTERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE-
423 AM EST THU JAN 28 2010

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GUSTY WEST TO NORTHWEST WINDS WILL SLOWLY DIMINISH THROUGH TIME.
SOME WIND CHILL CONCERNS MAY DEVELOP BY FRIDAY NIGHT ACROSS THE
AREA. OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HOWEVER...SPOTTERS ARE ENCOURAGED TO SUBMIT SNOWFALL REPORTS TO
THE NATIONAL WEATHER SERVICE IN BURLINGTON, VERMONT.

NYZ026-027-030-031-034-290930-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHERN FRANKLIN-
WESTERN CLINTON-WESTERN ESSEX-
423 AM EST THU JAN 28 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GUSTY WEST TO NORTHWEST WINDS WILL SLOWLY DIMINISH THROUGH TIME.
SOME WIND CHILL CONCERNS MAY DEVELOP BY FRIDAY NIGHT ACROSS THE
AREA. OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HOWEVER...SPOTTERS ARE ENCOURAGED TO SUBMIT SNOWFALL REPORTS TO
THE NATIONAL WEATHER SERVICE IN BURLINGTON, VERMONT.

VTZ003-006-016-290930-
ORLEANS-LAMOILLE-EASTERN FRANKLIN-
423 AM EST THU JAN 28 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST VERMONT AND
NORTHWEST VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GUSTY WEST TO NORTHWEST WINDS WILL SLOWLY DIMINISH THROUGH TIME.
SOME WIND CHILL CONCERNS MAY DEVELOP BY FRIDAY NIGHT ACROSS THE
AREA. OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HOWEVER...SPOTTERS ARE ENCOURAGED TO SUBMIT SNOWFALL REPORTS TO
THE NATIONAL WEATHER SERVICE IN BURLINGTON, VERMONT.

NYZ028-035-VTZ001-002-004-005-007>012-017>019-290930-
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ESSEX-
WESTERN CHITTENDEN-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-
WESTERN RUTLAND-WINDSOR-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
423 AM EST THU JAN 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SNOW SHOWERS ARE EXPECTED ACROSS THE AREA
TODAY...ESPECIALLY THIS AFTERNOON INTO EARLY THIS EVENING AS AN
ARCTIC COLD FRONT SWEEPS ACROSS THE REGION. MINOR ACCUMULATIONS
FROM A DUSTING TO AS MUCH AS 3 INCHES ARE POSSIBLE DURING THIS
PERIOD. TEMPERATURES WILL FALL SHARPLY BEHIND THE FRONT TONIGHT
AS SNOW SHOWERS WANE...AND CONDITIONS TURN BLUSTERY UNDER WEST TO
NORTHWESTERLY WINDS GUSTING IN THE 30 TO 40 MPH RANGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GUSTY WEST TO NORTHWEST WINDS WILL SLOWLY DIMINISH THROUGH TIME.
SOME WIND CHILL CONCERNS MAY DEVELOP BY FRIDAY NIGHT ACROSS THE
GREEN MOUNTAINS. OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JMG

In the hours before

Special weather statement, Jan 28, 12:20 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1220 PM EST THU JAN 28 2010

NYZ026>031-034-035-087-VTZ001-002-005-009-011-281930-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-
WESTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON...
MIDDLEBURY...VERGENNES...RUTLAND
1220 PM EST THU JAN 28 2010

...SNOW SHOWERS AND SQUALLS EXPECTED ACROSS NORTHERN NEW YORK AND THE
CHAMPLAIN VALLEY THROUGH EARLY AFTERNOON...

AT 1215 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THIN LINE OF HEAVY SNOW STRETCHED ACROSS NORTHERN NEW YORK...FROM
MERRILL...TO SARANAC LAKE...TO LONG LAKE. THIS SNOW WAS MOVING
EAST...AND WILL AFFECT LOCATIONS SUCH AS AUSABLE
FORKS...BEEKMANTOWN...AND NEWCOMB BY 1 PM. IT WILL THEN MOVE INTO
THE CHAMPLAIN VALLEY...INCLUDING THE BURLINGTON AREA...BY 2 PM.
VERY HEAVY SNOW CAN BE EXPECTED AS THIS LINE MOVES THROUGH...WITH
VISIBILITY DROPPING TO BELOW A HALF MILE. A QUICK 1 TO 2 INCHES OF
SNOW ACCUMULATION IS ALSO POSSIBLE. GUSTY WINDS ARE ALSO POSSIBLE.

A SECOND SNOW SQUALL IS FOLLOWING THIS FIRST LINE...SO ANOTHER ROUND
OF HEAVY SNOW CAN BE EXPECTED SHORTLY AFTER THE FIRST BATCH.
MOTORISTS ARE URGED TO USE CAUTION AS VISIBILITY AND ROAD
CONDITIONS WILL RAPIDLY DETERIORATE AS THESE SQUALLS MOVE ACROSS
THE REGION.

MB

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 3:00 PM ESTWind Chill WarningBTVClinton, Essex, Franklin, St. Lawrence40 hr
Jan 28, 3:00 PM ESTWind Chill AdvisoryBTVClinton, Essex, Franklin, St. Lawrence40 hr

Nearby

Wind Advisories in Vermont, 2010Wind Advisories in New York, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.